MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE BAL SIZER DISTRACTOR; ATTUNE INSTRUMENTS : SIZING/MEASURING INSTRUMENTS

DEPUY IRELAND - 9616671 ATTUNE BAL SIZER DISTRACTOR; ATTUNE INSTRUMENTS : SIZING/MEASURING INSTRUMENTS
Catalog Number 254400519
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The bal sizer distractor have been returned to the company for investigation.However, the mating part of balance sizer distractor was not returned despite of three follow-up requests to do so.The bal sizer distractor have been returned to the company for investigation.However, the mating part of balance sizer distractor was not returned despite of three follow-up requests to do so.Similar previous complaints were received for this product.This complaint is associated with the distractor mechanism of the attune balanced sizer being difficult to turn.Upon inspection of the returned device, significant resistance was confirmed.The ifu packaged with the balanced sizer (ifu-0902-00-836) indicates that moving parts should be lubricated after cleaning and prior to sterilisation.This should be completed after each use.It is not known whether this step was completed in the regular use of the device returned as part of this complaint.Following a previous complaint for the same failure mode ((b)(4)), a preliminary risk assessment (pra) was conducted ((b)(4)) which concluded there to be no patient harm.This correlates with this complaint where no patient harm was reported.Capa-(b)(4) was initiated following previous similar complaints and a design change was completed via (b)(4) to reduce the risk of galling if the ifu is not followed.As there is no patient effect, and since a design solution has been developed, no additional action is identified, and the post market surveillance procedure should be used to log and trend any future complaints.The returned part was forwarded to the design team.Their report states: ''signs of use but no visible damage or signs of misuse apparent to the threads or the rest of the instrument.Mating part of balanced sizer distractor not returned for investigation.Male (returned) part was assembled with mating part (b)(4) available in r&d and engages fully with no reduction of functionality.Unable to determine route cause without mating part.It was unlikely that a manufacturing defect was present.No corrective action is required.Use thread gauge to ensure component conforms to print.Post market surveillance is per (b)(4).'' a search of the complaint database did not show any additional reports against the lot code.Depuy considers the investigation closed at this time.Should additional information be received, the investigation will be reviewed and may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the balance sizer threads do not work properly.
 
Additional Manufacturer Narrative
Pc-(b)(4).The reported event has been evaluated and will be monitored.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch will be filed as appropriate.

Brand Name
ATTUNE BAL SIZER DISTRACTOR
Common Device Name
ATTUNE INSTRUMENTS : SIZING/MEASURING INSTRUMENTS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key7960036
Report Number1818910-2018-72294
Device Sequence Number16564595
Product Code HWT
UDI-Device Identifier10603295384403
UDI-Public10603295384403
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254400519
Device Lot NumberABC32617
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2018
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1